| Model Number |
48280233 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/15/2022
Type of Reportable Event
Malfunction
Event or Problem Description
A company representative reported that the tip of an es2 k-wire fractured during surgery and was left in the patient's bone.The procedure was completed successfully with no surgical delay and no adverse consequence to the patient.
Additional Manufacturer Narrative
Device was discarded by hospital.
Event or Problem Description
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device history records could not be reviewed as a valid lot number was not provided and could not be obtained.Complaint history records were reviewed for this catalog number, and no adverse trends were observed.It was reported that the tip of an es2 k-wire fractured during surgery and the tip was left in the patient's bone.The procedure was completed successfully with no surgical delay and no adverse consequence to the patient.The es2 surgical technique was reviewed: "carefully determine the appropriate entry point and trajectory for the es2 screw.The entry point for percutaneous pedicle screws is approximately 4-5cm off mid-line with a more lateral trajectory." it is unknown if the k-wire was placed at a difficult angle or if a k-wire guide tube was used to insert the k-wire.Tip of the k-wire may have pinched while inserting awl/ screw, leading to increasing tension on the wire causing fracture."incorrect alignment of the k-wire and screw path may also cause pinching of the wire.".Limited information regarding the event was made available to stryker.Multiple attempts were made to obtain additional information, but no response was received.A root cause cannot be established with the information available.